Alert archive / Oklahoma / Flash Flood Warnings in 2007

Flash Flood Warning 25, NWS Tulsa, OK

June 23, 2007Wagoner County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jun 23, 2007, 6:37 AM CDT for Wagoner County, Oklahoma. It was in force for 113 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 23, 2007, 6:37 AM CDT (11:37 UTC)
Expired
Jun 23, 2007, 8:30 AM CDT
In force
113 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Wagoner County, OK

The radar

The Tulsa radar (KINX), 24 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 7:45 AM CDTFLASH FLOODCoweta, OKSEVERAL ROADS CLOSED WITH A FEW CARS FLOODED...REPORTED BY COWETA PD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1710 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 231138
FFWTSA
OKC145-231330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
637 AM CDT SAT JUN 23 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WAGONER COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 830 AM CDT

* AT 635 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 13 MILES
  NORTHEAST OF COWETA TO STONEBLUFF. THE STORMS PRODUCING THE        
  HEAVY RAINFALL WERE NEARLY STATIONARY. RADAR INDICATES THAT 1 TO   
  2 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 1 TO 2 INCHES         
  WILL BE POSSIBLE THROUGH 830 AM CDT.

* THE STORMS PRODUCING THE HEAVY RAINFALL WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.

LAT...LON 3609 9556 3587 9577 3589 9547 3608 9540

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 3:48 AM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jun 23, 3:48 AM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
348 AM CDT SAT JUN 23 2007

.DISCUSSION...
REGIONAL PROFILER DATA AND RUC ANALYSIS CENTER A SUBTLE MID LEVEL
CYCLONIC CIRCULATION OVER NORTH CENTRAL OKLAHOMA...WITH A STRONGER
WAVE CURRENTLY OVER CENTRAL IOWA. BOTH FEATURES RESIDE WITHIN AN
ELONGATED TROUGH AXIS WHICH IS FORECAST TO SLOWLY SHIFT
SOUTHEASTWARD TODAY. THE TROUGHING PATTERN ALONE IS FAVORABLE FOR
AN ENHANCED PRECIP CHANCE AND FURTHER AIDED BY THE PRESENCE OF THE
EMBEDDED CIRCULATIONS. LATEST RADAR DATA SUPPORTS SHORT TERM MODEL
GUIDANCE ON NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING...AND
TRENDED ABOVE GUIDANCE POPS. ANOTHER FEATURE OF NOTE IS DECAYING
EASTERN KANSAS MCS...AND THE POTENTIAL FOR THIS ACTIVITY TO ENTER
NORTHEAST OKLAHOMA TOWARD SUNRISE WITH A REMNANT BOUNDARY
REMAINING IN THE AREA TODAY. AGAIN EXPECT A DIURNAL TREND IN
OVERALL COVERAGE THOUGH PRECIP WILL LIKELY CONTINUE INTO THE NIGHT.

OVERALL PATTERN CHANGES LITTLE SUNDAY INTO MONDAY WITH TROUGHING
REMAINING OVERHEAD...THOUGH WITH LESSER CONNECTION TO PASSING
NORTHERN PLAINS WAVE. OTHERWISE WOULD NOT BE SURPRISED IF PRECIP
CHANCES DURING BOTH THESE PERIODS TRENDED UPWARD. THE PRIMARY
IMPACT OF THIS CONVECTION WILL BE HEAVY RAINS GIVEN PRECIP
EFFICIENCY AND OVERALL SLOW MOVEMENT. ISOLATED DOWNBURST WINDS AND
HAIL POTENTIAL WILL ALSO REMAIN PRESENT BUT LIMITED IN COVERAGE.

TEMPERATURE FORECASTS THROUGH MONDAY FOLLOWED CLOSE TO PERSISTENCE.

MORE OF THE SAME FOR THE MIDDLE TO LATTER PART OF NEXT WEEK. WEAK
TROUGHING ALOFT LOOKS TO REMAIN WHICH WILL SUPPORT DAILY
THUNDERSTORM CHANCES. LATEST GFS/CANADIAN MODEL OUTPUT HAVE A
ROBUST SURGE OF DEEP TROPICAL MOISTURE BY MID WEEK...WHICH IS A
CONTINUED TREND IN THE GFS...AND IF IT BECOMES MORE LIKELY THEN
PRECIP CHANCES WILL FURTHER INCREASE. PREFER THE LESS AGGRESSIVE
FRONTAL PUSH BY LATE WEEK SHOWN BY THE ECMWF...THOUGH EVEN THIS
SOLUTION HAS A BOUNDARY ENTERING THE AREA. AGAIN...SHOULD THIS
VERIFY THEN ADD YET ANOTHER REASON TO INCREASE PRECIP CHANCES.
LITTLE CHANGE ANTICIPATED TO CURRENT TEMPERATURE TRENDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   86  71  86  70 /  70  30  30  20
FSM   85  68  86  67 /  70  40  40  20
MLC   85  68  86  69 /  60  30  30  20
BVO   87  68  87  68 /  70  30  30  20
FYV   83  65  83  65 /  70  40  50  20
BYV   82  65  83  66 /  70  40  50  20
MKO   83  67  84  68 /  70  30  30  20
MIO   85  68  84  68 /  70  30  40  20
F10   85  68  85  67 /  60  30  30  20
HHW   84  69  85  69 /  60  30  30  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...02
LONG TERM....07
Hazardous weather outlook, Jun 23, 5:00 AM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT SAT JUN 23 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
436 AM CDT SAT JUN 23 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING...BUT MAINLY THIS AFTERNOON.

DISCUSSION...
WEAK TROUGH WILL CONTINUE OVER THE AREA TODAY AND TONIGHT. THIS
WILL COMBINE WITH DEEP MOISTURE AND INSTABILITY TO PROVIDE A GOOD
ENVIRONMENT FOR CONTINUED CONVECTION THROUGH SATURDAY NIGHT.
AFTERNOON HEATING WILL PROVIDE IMPETUS FOR MUCH OF THE STRONGER
CONVECTION...BUT NUMEROUS OUTFLOW BOUNDARIES WILL LIKELY PROVIDE
SOME LIFT AND FOCUS ALSO. WIND FIELDS WILL NOT SUPPORT
SUPER CELLS...BUT THERE WILL BE A LIMITED RISK OF ISOLATED PULSE
SEVERE STORMS...MAINLY IN THE LATE MORNING AND AFTERNOON.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE UPPER LEVEL RIDGE REMAINS OVER THE WESTERN UNITED STATES WITH
TROUGHING OVER THE SOUTHERN PLAINS. THAT WILL COMBINE WITH
MOISTURE AND INSTABILITY TO KEEP THE WEATHER UNSETTLED THROUGH THE
WEEK. A SURGE OF GULF MOISTURE MOVES NORTHWARD BY MID WEEK WHILE A
COLD FRONT DROPS SOUTH INTO OKLAHOMA AROUND WEDNESDAY OR THURSDAY.
THIS WILL ALSO ENHANCE THUNDERSTORM CHANCES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:06 AM CDTFlash Flood WarningTSAMayes, Rogers114 min
Jun 23, 8:33 AM CDTFlash Flood WarningTSAWagoner117 min
Jun 23, 8:46 AM CDTFlash Flood WarningTSAMayes, Rogers6 hr
Jun 23, 9:03 AM CDTFlash Flood WarningTSAOkmulgee4 hr
Jun 23, 9:59 AM CDTFlash Flood WarningTSAMuskogee, Wagoner4 hr
Jun 23, 10:22 AM CDTFlash Flood WarningTSAOkfuskee4 hr
Jun 23, 5:45 PM CDTSpecial Weather StatementTSARogers30 min
Jun 23, 6:17 PM CDTSpecial Weather StatementTSAOsage43 min
Jun 23, 6:31 PM CDTSpecial Weather StatementTSAWashington44 min

Nearby

Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.